Dexamethasone-induced cardiogenic shock rescued by Percutaneous Cardiopulmonary Support (PCPS) in a patient with pheochromocytoma

S. Takagi, S. Miyazaki, T. Fujii, S. Daikoku, Y. Sutani, I. Morii, S. Yasuda, Y. Goto, H. Nonogi

Research output: Contribution to journalArticlepeer-review

29 Citations (Scopus)

Abstract

A 52-year-old man with pheochromocytoma had cardiogenic shock and was rescued using a percutaneous cardiopulmonary supporting system. After recovery, diagnostic tests including metaiodobenzylguanidine scintigraphy and computed tomography, revealed the pheochromocytoma which was confirmed by histology. It was postulated that the acute episode was induced by intra-joint dexamethasone, which increased the production of epinephrine and augmented the sensitivity of cardiomyocytes for catecholamine, thereby inducing the cardiomyopathy.

Original languageEnglish
Pages (from-to)785-788
Number of pages4
JournalJAPANESE CIRCULATION JOURNAL
Volume64
Issue number10
DOIs
Publication statusPublished - 2000
Externally publishedYes

Keywords

  • Acute renal failure
  • Catecholamine cardiomyopathy
  • Congestive heart failure
  • Extracorporeal ultrafiltration method
  • Steroid hormone

ASJC Scopus subject areas

  • Physiology
  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Dexamethasone-induced cardiogenic shock rescued by Percutaneous Cardiopulmonary Support (PCPS) in a patient with pheochromocytoma'. Together they form a unique fingerprint.

Cite this